Heat, Marion
- When
- July 10, 11:00 AM CST to July 12, 6:00 PM CST
- Where
- Marion forecast zone
- Reported by
- ASOS
- Coordinates
- 32.798, -94.357 (the zone’s center; the record gives no point)
An upper level ridge of high pressure centered over the Southern Plains on July 10th, began to amplify and expand north-northeast into the Plains and Mississippi Valley through the middle portions of the month, resulting in increased subsidence and hence, hotter temperatures as readings climbed into the mid to upper 90s across much of the Ark-La-Tex. Very little mixing of dewpoints occurred…
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure centered over the Southern Plains on July 10th, began to amplify and expand north-northeast into the Plains and Mississippi Valley through the middle portions of the month, resulting in increased subsidence and hence, hotter temperatures as readings climbed into the mid to upper 90s across much of the Ark-La-Tex. Very little mixing of dewpoints occurred during this time period, resulting in heat indices ranging from 105 to 110 degrees during the afternoons across much of East Texas through July 12th. However, a weak surface boundary became stationary on the 13th across portions of Northeast Texas, Southern Arkansas, and North Louisiana, which resulted in low level moisture pooling near and south of this boundary. Thus, even more oppressive heat indices were observed across more of East Texas on the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 10, 10:23 AM CST, 37 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1123 AM CDT Fri Jul 10 2020
.AVIATION...
Upper-level ridge to maintain dry conditions across the region
through the terminal forecast period ending 11/18Z. Otherwise,
mainly west to southwest winds around 5 to 10 knots this afternoon
to become light and variable overnight, becoming 5 to 10 knots
again on Saturday. /05/
&&
.PREV DISCUSSION... /issued 1027 AM CDT Fri Jul 10 2020/
UPDATE...
Temperatures currently trending around the mid 80s at this time
with heat index values currently ranging from the lower 90s across
east texas to near 100 degrees across northeast Louisiana and
south- central Arkansas. Expecting heat index values to surpass
105 degrees this afternoon. Therefore a Heat Advisory remains in
effect for today and continues through Saturday.
a convective complex across Oklahoma continues to drift south this
morning. Should it hold together, could see widely scattered
showers an thunderstorms across portions of southeast Oklahoma and
southwest Arkansas later this afternoon.
Current forecast is on track. No updates at this time. /05/
PREV DISCUSSION... /issued 411 AM CDT Fri Jul 10 2020/
SHORT TERM.../Today through Saturday/
An upper ridge centered across the Four Corners Region of the
country will continue to build into the region today. However, a
trough axis remains across the Appalachians resulting in NW Flow
aloft across the Central Plains into the Lower Mississippi Valley.
A complex of storms have develop this morning across NW Kansas as
a weak disturbances moves through along the NW Flow. Some of the
models suggest this complex will hold together as it drops SE into
NE Oklahoma and possibly into our region, as our extreme northern
and eastern zones of our CWA remain on the peripheral of the
upper ridge. Others suggest it will diminish as moves SE, with
additional isolated convection developing along the remnant
convective boundary with diurnal heating later today. It is also
possible that the ridge has enough influence on the region to
suppress any thunderstorm development. With that said, decided to
add slight pops for portions of SE Oklahoma, SW Arkansas, and NE
Louisiana. Regardless of POP potential today, the main concern
will be the heat. Temperatures are expected to climb into the low
to mid 90s with dewpoint temps remaining in the mid to upper 70s.
This will allow Heat Index Values to climb above 105 degrees. The
high dewpoints will also keep overnight temps in the mid to upper
70s as well. Not expecting much of a change on Saturday as the
ridge will expand further into the region. Dry conditions can be
expected areawide with Heat Index values remaining above 105 as
afternoon temps will climb into the mid to upper 90s, with
isolated triple digit temps possible. As a result of the forecast
heat, a Heat Advisory has been issued for the entire area from 11
AM today through 7 PM Saturday.
LONG TERM.../Saturday Night through Thursday Night/
By Saturday Night, latest progs indicate some convection may spill
southward along a weak frontal boundary and remnant MCS, primarily
affecting our northern zones through Sunday morning before the weak
boundary stalls and washes out across our far northern zones. Aside
from that slight possibility, the main headline will continue to be
the building heat wave as the upper level ridge will remain firmly
anchored across the SW CONUS. As a result, look for temperatures to
continue a gradual climb into the mid and upper 90s on Sunday with a
few triple digit readings not out of the question. Not surprisingly,
these temperatures and along with the continued high humidity levels
will keep Heat Advisory/Excessive Heat Warning conditions in play on
Sunday and beyond.
As we transition through next week, look for the upper ridge axis to
expand and shift farther eastward across our region by the mid week
timeframe. Consequently, don't expect any heat relief through the
remainder of the long-term forecast period as mid to upper 90s will
remain commonplace. Therefore, expect heat headlines to be a daily
occurrence through the upcoming week. Did not deviate much from NBM
temperatures through this extended period, but it certainly seems
plausible that these numbers may be slightly underdone considering
the expanding upper level ridge by early to mid next week. With that
said, future forecasts will likely trend higher on temperatures and
that could very well include a larger share of triple digits across
our region by the middle of next week.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 78 97 78 / 10 0 0 10
MLU 95 78 97 78 / 20 10 10 10
DEQ 93 75 97 76 / 20 0 10 20
TXK 93 76 97 76 / 10 0 10 20
ELD 94 76 97 76 / 20 10 10 20
TYR 95 77 98 77 / 10 0 0 10
GGG 95 76 97 76 / 10 0 0 10
LFK 96 77 98 76 / 10 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Saturday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT Saturday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT Saturday for OKZ077.
TX...Heat Advisory until 7 PM CDT Saturday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
05/19/20Hazardous Weather Outlook National Weather Service Shreveport LA 523 AM CDT Fri Jul 10 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111030- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 523 AM CDT Fri Jul 10 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Very hot temperatures in the middle to upper 90s are expected this afternoon. When combined with the high humidity levels, heat index readings will range between 105 to 110 degrees. Therefore, a Heat Advisory is in effect for the entire Four-State Region today. Otherwise, no other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Widely scattered thunderstorms will be possible across Southeast Oklahoma, Southwest Arkansas, and adjacent sections in Northern Louisiana from late Saturday into early Sunday as a weak frontal boundary attempts to ease southward into the region. Some of these storms could be strong in intensity, producing strong wind gusts and frequent cloud-to-ground lightning. Along with the threat of thunderstorms will be the continued heat. Highs are forecast to reach the middle to upper 90s through the upcoming weekend and into next week. With high afternoon humidity, heat index values will continue to reach 105 to 110 degrees and possibly higher. Thus, Heat Advisory conditions are expected to continue through the foreseeable future and possibly warranting an upgrade to an Excessive Heat Warning over some parts of the region later this weekend and into much of next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 19
The national radar mosaic for the moment the first event began.
10 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 895228, 895229, 895230, 895231, 895232, 895233, 895234, 895235, 895236, 895237.